MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL; SCREW, FIXATION, BONE
Model Number 415101015L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 12/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Additional devices listed in this report: cat 4151150070 alor screw 5.0mm x 70mm lot code 1652714, cat 4151200003 valor nail end cap lot code 1628208, cat 4151150085 valor screw 5.0mm x 85mm lot code 1612487, cat 4151150030 valor screw 5.0mm x 30mm lot code 1641561, cat 4151150035 valor screw 5.0mm x 35mm lot code 1645318, cat 4151150030 valor screw 5.0mm x 30mm lot code 1641562, cat 4151150025 valor screw 5.0mm x 25mm lot code 1648001.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the devices are not available for evaluation.
 
Event or Problem Description
It was reported via a product liability claim that the patient had an ankle nail and screws implanted.Sometime post-op the patient underwent a revision due to an infection.The patient apparently had an amputation due to the infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction h6 clinical code, method code based on the received information we can confirm that there was infection (staphylococcus aureus) in blood cultures the day of explantation.On this statement the complaint is confirmed.No further statement can be made, as we haven't received the affected device and no other evidence were provided.Medical profession reviewed the received information and noted: the accident caused an open fracture; this is the highest risk factor for an infection in general.After the implantation of the subject implants and use of instruments, the bloodwork showed no signs of an infection, nor does the documentation describe such an event.Healing problems with the bone, which are influenced by the severity of the trauma, and by nicotine abuse (smoker) as well, made re-operation(s) necessary.A review of the device history for the reported lot did not indicate any abnormalities.The sterilization records were also reviewed and conforms to specifications.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation and the information received, it is not possible to determine the root cause.There are many clinical factors that can affect the results of any surgery, such as surgical technique, pre-operative and post-operative care, the implant, patient pathology and daily activity.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
VALOR NAIL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13581744
Report Number3010667733-2022-00098
Device Sequence Number4410433
Product Code HWC
UDI-Device Identifier00840420125484
UDI-Public00840420125484
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K082320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/20/2026
Device Model Number415101015L
Device Catalogue Number415101015L
Device Lot Number1628229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization;
Patient Age50 YR
Patient SexUnknown
Patient Weight73 KG